Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 14, 2012, 3:32 PM EDT. It took effect at Apr 14, 2012, 11:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 3:32 PM EDT (19:32 UTC)
- In effect from
- Apr 14, 2012, 11:00 PM EDT
- Expired
- Apr 15, 2012, 10:31 AM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
787 WHUS72 KTAE 141932 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY FOR ALL WATERS EAST OF APALACHICOLA... .A WEAK SURFACE TROUGH IS FORECAST TO CROSS THE WATERS OVERNIGHT AND BRING ALONG A SURGE IN THE EAST TO SOUTHEASTERLY FLOW. EXPECT WINDS TO REACH SMALL CRAFT ADVISORY LEVELS OVER THE EASTERN WATERS BY LATE THIS EVENING. WILL ADVERTISE EXERCISE CAUTION OVER THE WESTERN WATERS OVERNIGHT. HOWEVER...A SMALL CRAFT ADVISORY MAY BE NEEDED AFTER SUNRISE TOMORROW. GMZ730-755-765-775-150300- /O.NEW.KTAE.SC.Y.0019.120415T0300Z-120415T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 332 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY. * WINDS AND WAVES: WINDS WILL PEAK NEAR 20 KNOTS LATE TONIGHT WITH SEAS APPROACHING 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CAMP
3 follow-up statements
524 WHUS72 KTAE 150153 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY FOR ALL WATERS EAST OF APALACHICOLA... .A WEAK SURFACE TROUGH IS FORECAST TO CROSS THE WATERS OVERNIGHT AND BRING ALONG A SURGE IN THE EAST TO SOUTHEASTERLY FLOW. EXPECT WINDS TO REACH SMALL CRAFT ADVISORY LEVELS OVER THE EASTERN WATERS BY LATE THIS EVENING WITH EXERCISE CAUTION CONDITIONS OVER THE WESTERN WATERS. HOWEVER...A SMALL CRAFT ADVISORY MAY BECOME NECESSARY AFTER SUNRISE TOMORROW FOR THE PANHANDLE WATERS. WINDS ARE FORECAST TO REMAIN SOUTHEASTERLY THROUGH THE MIDDLE OF THE WEEK WITH HIGH PRESSURE SITUATED JUST NORTH AND EAST OF THE WATERS. GMZ730-755-765-775-150900- /O.CON.KTAE.SC.Y.0019.120415T0300Z-120415T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 953 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS AND WAVES: WINDS WILL PEAK NEAR 20 KNOTS OVERNIGHT WITH SEAS APPROACHING 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
282 WHUS72 KTAE 150823 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY FOR ALL WATERS EAST OF APALACHICOLA... GMZ750-770-151430- /O.EXB.KTAE.SC.Y.0019.000000T0000Z-120416T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 423 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND WAVES: WINDS WILL PEAK BETWEEN 20 AND 25 KNOTS TODAY AND TONIGHT WITH SEAS UP TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-151430- /O.CON.KTAE.SC.Y.0019.000000T0000Z-120415T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 423 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND WAVES: WINDS WILL PEAK NEAR 20 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
522 WHUS72 KTAE 151431 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... .ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE TO SPREAD FROM EAST TO WEST ACROSS THE WATERS TODAY. WINDS ARE EXPECTED TO LOWER TO CAUTIONARY LEVELS OVER THE EASTERN NEARSHORE WATERS BY THIS AFTERNOON BUT WINDS AND SEAS WILL REMAIN ELEVATED AT THESE LEVELS THROUGH TONIGHT. GMZ750-770-152100- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120416T0800Z/ /O.NEW.KTAE.SC.Y.0020.120415T1500Z-120416T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: WINDS WILL PEAK BETWEEN 20 AND 25 KNOTS TODAY AND TONIGHT WITH SEAS UP TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ775-152100- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120415T1500Z/ /O.NEW.KTAE.SC.Y.0020.120415T1500Z-120416T0800Z/ WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: WINDS WILL PEAK NEAR 20 KNOTS THIS MORNING. * WINDS AND WAVES: WINDS AROUND 20 KNOTS TODAY AND TONIGHT WITH SEAS OF 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-151545- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120415T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 2:54 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 14, 2:54 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT Sat Apr 14 2012
.NEAR TERM (Tonight)...Vapor imagery and upper air data showed a
weak trough over the eastern Gulf of Mexico and north FL. There
were plenty of clouds, and even a few showers with this system
over northeast FL. Vapor imagery and upper air data showed an
amplifying ridge over the Southeast, with plenty of dry air aloft
over our region.
There is good agreement among the latest global and Convection
Allowing Models in bringing a weak low-level "disturbance" westward
across our forecast area overnight. The CAM guidance continues to
(we think) overplay the coverage of rain, as all the
moisture/instability will be confined to the lower troposphere, and
there will be subsidence aloft. We are forecasting a 20 percent
chance of rain overnight, but it's important to note that any shower
will probably be brief and not heavy (our QPF is only a few
hundredths of an inch- barely measurable). The latest NAM run of the
hysplit model indicates most of the smoke from the large wildfire to
our east will only affect the eastern fringes of our GA zones, and
it should be thin enough to not cause significant visibility
problems.
.SHORT TERM (Sunday through Monday night)...Aforementioned weak
disturbance may be generating a few isolated showers early Sunday
morning. However, any activity should end over land by late
morning as the surface trough weakens and shifts west. Otherwise,
high pressure will be in place at the surface and aloft through
Monday with mild temperatures and dry conditions. An upper trough
will begin to approach the region Monday night, bringing isolated
showers and thunderstorms to southeast Alabama. At this time,
coverage appears limited through 12z Tuesday, as the upper ridge
is slow to give way.
.LONG TERM (Tuesday through next Saturday)...As the protecting
Upper Level Ridge of High Pressure gradually moves to the east of
the region on Monday, a weak Upper Level Shortwave is expected to
move into the CWA on Tuesday before pushing off to our east on
Wednesday. Since this system appears to be quite diffuse, no
strong or severe storms are expected as it traverses the area, but
we will have to hope it can at least bring some much needed
rainfall to our drought stricken region. However, given the makeup
of this system, amounts will most likely be too low for what is
really needed, so we will have to just take what we can get. Zonal
Flow aloft with fair and continued warm weather should regain
control of our area through the end of the week, with the next
chance of rain not expected until the beginning of next weekend,
as yet another diffuse Upper Level System approaches from the
west.
&&
.AVIATION (through 18z Sunday)...VFR visibility and ceilings are
expected at all terminals until after 06 UTC, when widespread MVFR
ceilings are likely to develop as a weak surface trough propagates
west through the region. Isolated SHRA are possible as well, but
not enough to significantly impact aircraft operations. VFR
ceilings are likely to return late Sunday morning or afternoon.
&&
.MARINE...A weak surface trough is forecast to cross the waters
overnight and bring along a surge in the east to southeasterly
flow. Expect winds to reach small craft advisory levels over the
eastern waters by late this evening. Will advertise exercise
caution over the western waters overnight. However, a small craft
advisory may be needed after sunrise tomorrow. Winds are forecast
to remain southeasterly through the middle of the week with high
pressure situated just north and east of the waters.
&&
.FIRE WEATHER...Relative humidity values will be above Red Flag
criteria for the next several days. Dispersion values will be near
75 Sunday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 63 83 61 82 61 / 20 10 0 10 10
Panama City 66 80 67 80 64 / 10 20 10 10 10
Dothan 62 84 63 83 62 / 10 10 10 10 20
Albany 63 85 62 85 61 / 10 10 10 10 10
Valdosta 61 84 60 85 60 / 20 10 10 10 10
Cross City 60 85 58 83 57 / 20 10 10 10 10
Apalachicola 68 77 66 76 62 / 20 20 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 11 PM this evening to 11 AM EDT Sunday
for Apalachee Bay-Coastal waters From Ochlockonee River to
Apalachicola FL out to 20 NM-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
&&
Camp/Fournier/GouldHazardous weather outlook, Apr 14, 4:37 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 437 AM EDT SAT APR 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 437 AM EDT SAT APR 14 2012 /337 AM CDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...MODERATE RISK OF RIP CURRENTS TODAY AND SUNDAY... .DAY ONE...TODAY AND TONIGHT... THE PRESSURE GRADIENT HAS TIGHTENED ACROSS THE WATERS OF THE FLORIDA BIG BEND THIS MORNING ELEVATING WINDS TO ADVISORY LEVELS. WINDS SHOULD DIMINISH TO CAUTIONARY LEVELS BY THIS AFTERNOON. AFTER A BRIEF LULL...WINDS ARE FORECAST TO ELEVATE TO ADVISORY LEVELS ACROSS THE ENTIRE MARINE AREA TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A MODERATE RISK OF RIP CURRENTS SUNDAY ALONG THE PANHANDLE BEACHES. RAIN CHANCES WILL RETURN TO THE FORECAST FROM LATE MONDAY THROUGH WEDNESDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:21 AM EDT | Small Craft Advisory for Winds | TAE | 7 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.